MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039788
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "wuhan asian heart hospital encountered very serious resistance when withdrawing the catheter and the catheter was unable to take out.Dsa showed that there was a problem with the balloon tip.After that, the patient was immediately transferred to surgery to open the artery and take out the catheter".Additional information received stated that another iab was not inserted.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number of the returned device is unknown.The bifurcate was not returned with the device, therefore the serial number of the device cannot be determined.Returned for investigation was a 40cc 7.5fr ultra flex intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the sample was received without the bifurcate, luer, short driveline tubing, and one-way valve.The returned device was in two separate sections.The first section included the iab central lumen, outer lumen, and bladder.The second section included the iabc distal tip and a section of the central lumen.The central lumen was noted broken from the iab distal tip.The bladder was fully unwrapped and was noted cut/torn at approximately from the distal end of the bladder.During visual inspection of the bladder tip, it was noted the distal end of the bladder was no longer attached to the iabc distal tip.Evidence of previous lamination was noted on the iabc distal tip.Blood was noted on the exterior surfaces of the returned iabc as well as within the helium pathway.The bladder thickness was measured at six points.Functional testing of the device was unable to be performed due to the returned state of the device.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of "problem with the balloon tip" is confirmed.Upon return, the distal tip of the iabc was noted detached from the bladder.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder not attached to the distal tip.The root cause is manufacturing related.Corrections have been established for this issue and this device was manufactured prior to the release of those corrections.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15442706
Report Number3010532612-2022-00354
Device Sequence Number5672920
Product Code DSP
UDI-Device Identifier10801902145731
UDI-Public10801902145731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2024
Device Model NumberIPN039788
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22C0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown